Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 57, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Oct 8, 2015, 6:41 AM CDT for Jeff Davis County, Presidio County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2015, 6:41 AM CDT (11:41 UTC)
- Expired
- Oct 8, 2015, 10:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jeff Davis County, TX, Presidio County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 7:45 AM CDT | FLASH FLOOD | Fort Davis, TX | REPORTS OF HIGHWAY 118 CLOSED BETWEEN FORT DAVIS AND FORT DAVIS STATE PARK. ALSO A ROCK SLIDE AND OTHER DEBRIS REPORTED ON HIGHWAY 118 NORTH OF THE MCDONALD OBSERVATORY. |
| Oct 8, 7:45 AM CDT | FLASH FLOOD | Fort Davis, TX | PORTIONS OF HIGHWAYS 118 AND 166 CLOSED BETWEEN KENT AND THE FOTRT DAVIS STATE PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.7 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2027 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
769
WGUS54 KMAF 081141
FFWMAF
TXC243-377-081545-
/O.NEW.KMAF.FF.W.0057.151008T1141Z-151008T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
641 AM CDT THU OCT 8 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL PRESIDIO COUNTY IN SOUTHWESTERN TEXAS...
JEFF DAVIS COUNTY IN SOUTHWESTERN TEXAS...
* UNTIL 1045 AM CDT
* AT 638 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING OF DRAWS,
ARROYOS, LOW WATER CROSSING IS LIKELY.
* SOME LOCATIONS INCLUDE... MARFA...FORT DAVIS...BUFFALO TRAIL SCOUT
CAMP...CAMP MITRE PEAK... DAVIS MOUNTAINS STATE
PARK...CANDELARIA...CHINATI MOUNTAINS...BLOYS CAMP...RYAN...INDIAN
LODGE STATE PARK...SHAFTER...MARFA MUNICIPAL AIRPORT...MCDONALD
OBSERVATORY...BLACK MOUNTAIN...FORT DAVIS NATIONAL HISTORICAL SITE
AND STAR MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3065 10438 3109 10411 3066 10347 3042 10381
3002 10382 2964 10424 2975 10453 2994 10465
3019 10470
$$
491 follow-up statement
700
WGUS74 KMAF 081336
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
836 AM CDT THU OCT 8 2015
TXC243-377-081545-
/O.CON.KMAF.FF.W.0057.000000T0000Z-151008T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRESIDIO TX-JEFF DAVIS TX-
836 AM CDT THU OCT 8 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
CENTRAL PRESIDIO AND JEFF DAVIS COUNTIES...
AT 828 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING HAS OCCURRED
AND IS LIKELY STILL OCCURRING.
REPORTS FROM THE LOCAL FIRE DEPARTMENT OFFICIALS IN FORT DAVIS HAVE
REPORTED EXCESSIVE RAINFALL OVER THE WARNED AREA THAT CAUSED ROCK
SLIDES...FLOODING OF LOW WATER CROSSING...AND ROAD CLOSURES ACROSS
VARIOUS PARTS OF THE COUNTY INCLUDING HIGHWAY 118 BETWEEN KENT AND
THE STATE PARK...AND HIGHWAY 166.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE LOW WATER AT
AND AROUND...
ALAMITO CREEK SOUTH FORK CROSSING...RR 1837 CROSSING BARILLOS CREEK
TRIBUTARY...SH 118 CROSSING CHERRY CREEK TRIB...GONZALEZ DR
CROSSING CHIHUAHUA CREEK...CEMETERY RD CROSSING CHIHUAHUA CREEK...
CEMETERY RD CROSSING CHIHUAHUA CREEK TRIB...PINTO CANYON RD CROSSING
RIO GRANDE...AND RR 1832 CROSSING TOYAH CREEK TRIB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3065 10438 3109 10411 3066 10347 3042 10381
3002 10382 2964 10424 2975 10453 2994 10465
3019 10470
$$
49What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 3:29 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Oct 8, 3:29 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
329 AM CDT THU OCT 8 2015
.DISCUSSION...
An upper low over Srn AZ continuing to bring potential of heavy rain
to the area. This low is expected to slowly move southward into
Mexico today and then pass off into the Pacific. Eventually models
take this low in a circle and bring it back to Baja by next weekend
but will have to see how things develop.
Currently a Flash Flood Watch remains in effect for SE NM and most
of W TX. Have extended the watch out to 12z Friday. As of 08z have
a large area of showers and thunderstorms on radar over the Western
Permian Basin... SE NM... the Trans Pecos... down into the Marfa
Plateau. Have had a number of Flash Flood Warnings and advisories
overnight for heavy rain but have not heard much reports. This
should change as the morning comes.
Even as the low moves south... showers and thunderstorms are
expected to develop east of the low as it pulls moisture around.
Model qpf develops significant amounts of precip today across the
Permian Basin southward to the Big Bend and Lower Trans Pecos.
Diffluent flow aloft and good PW values may result in additional
rainfall amounts of 1 to 2 inches or more. Will keep high pops for
the region today... tonight... and Friday. Pops begin to decrease
Friday night with a dry forecast from Saturday night on.
Abundant cloud cover should keep temps below normal today and
tomorrow. A weak boundary sags down into the area early today with
the wind becoming northerly before returning to the east during the
afternoon. Temps begin to warm over the weekend into next week.
Heavy rain the last couple of days along the Rio Grande has resulted
in some river flooding near Candelaria.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 78 63 79 60 / 60 60 60 20
CARLSBAD NM 70 57 71 57 / 70 60 60 30
DRYDEN TX 79 65 80 66 / 80 80 60 30
FORT STOCKTON TX 77 61 78 60 / 80 80 60 30
GUADALUPE PASS TX 67 52 68 56 / 70 60 60 30
HOBBS NM 71 57 73 56 / 70 60 60 20
MARFA TX 72 54 71 52 / 80 70 60 30
MIDLAND INTL AIRPORT TX 77 62 78 59 / 70 70 60 20
ODESSA TX 74 62 77 59 / 70 70 60 20
WINK TX 75 63 78 61 / 80 70 60 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through late tonight FOR THE FOLLOWING ZONES...
Central Lea County...Eddy County Plains...Guadalupe
Mountains NP/Lincoln NF/LNZ...Guadalupe Mountains of Eddy
County...Northern Lea County...Southeast Plains/BLM
Roswell/LNZ...Southern Lea County.
TX...Flash Flood Watch through Friday morning FOR THE FOLLOWING
ZONES... Andrews...Big Bend Area...Crane...Davis/Apache
Mountains Area...Dawson...Ector...Gaines...Glasscock...
Guadalupe Mountains...Loving...Marfa Plateau...Martin...
Midland...Pecos...Presidio Valley...Reagan...Reeves County
and Upper Trans Pecos...Terrell...Upton...Van Horn and
Highway 54 Corridor...Ward...Winkler.
&&
84/72Hazardous weather outlook, Oct 8, 3:31 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 331 AM CDT THU OCT 8 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-090845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 331 AM CDT THU OCT 8 2015 /231 AM MDT THU OCT 8 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM CHANCES REMAIN HIGH THROUGH TONIGHT...WITH HEAVY RAINFALL RESULTING IN FLOODING AND FLASH FLOODING THE PRIMARY THREAT. A FEW STORMS MAY BECOME MARGINALLY SEVERE...PARTICULARLY IN THE BIG BEND AREA...CAPABLE OF PRODUCING GUSTY WIND AND LARGE HAIL. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR MUCH OF THE PERMIAN BASIN AS WELL AS SOUTHEAST NEW MEXICO AND ALL LOCATIONS ALONG AND WEST OF THE PECOS RIVER...WHERE LOCATIONS COULD RECEIVE ANOTHER 1 TO 2 INCHES OF RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM AND HEAVY RAIN CHANCES WILL LINGER THROUGH FRIDAY...WHICH COULD PROLONG THE THREAT OF FLOODING AND FLASH FLOODING ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... DECISION MAKERS SHOULD CONTINUE PREPARATIONS FOR THE POSSIBILITY OF FLOODING OF URBAN AND RURAL ROADS...ARROYOS...AND OTHER LARGER TRIBUTARIES. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 8, 2:38 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 238 AM CDT THU OCT 8 2015 TXZ058-074-075-080845- REEVES COUNTY AND UPPER TRANS PECOS TX-PECOS TX- DAVIS/APACHE MOUNTAINS AREA TX- 238 AM CDT THU OCT 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BREWSTER...EAST CENTRAL JEFF DAVIS...SOUTH CENTRAL REEVES AND WEST CENTRAL PECOS COUNTIES UNTIL 345 AM CDT... AT 237 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF HOVEY...OR 23 MILES EAST OF FORT DAVIS...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOVEY. THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 223 AND 237. LAT...LON 3056 10361 3073 10370 3108 10340 3063 10295 TIME...MOT...LOC 0737Z 245DEG 23KT 3071 10352
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:17 PM CDT | Special Weather Statement | MAF | Crane, Ector | 43 min |
| Oct 7, 7:22 PM CDT | Flash Flood Warning | MAF | Culberson | 6 hr |
| Oct 7, 7:48 PM CDT | Special Weather Statement | MAF | Culberson | 27 min |
| Oct 7, 7:50 PM CDT | Special Weather Statement | MAF | Jeff Davis | 40 min |
| Oct 7, 7:58 PM CDT | Special Weather Statement | MAF | Midland | 47 min |
| Oct 7, 8:22 PM CDT | River Flood Warning | MAF | Presidio | 72 hr |
| Oct 7, 8:37 PM CDT | Special Weather Statement | MAF | Brewster | 38 min |
| Oct 7, 8:38 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 52 min |
| Oct 7, 9:16 PM CDT | Special Weather Statement | MAF | Brewster | 44 min |
| Oct 7, 9:36 PM CDT | Special Weather Statement | MAF | Loving, Reeves | 39 min |
| Oct 7, 9:37 PM CDT | Areal Flood Advisory | MAF | Culberson, Loving, Reeves | 3 hr |
| Oct 7, 10:25 PM CDT | Flash Flood Warning | MAF | Loving, Reeves, Ward | 6 hr |
| Oct 7, 10:37 PM CDT | Special Weather Statement | MAF | 38 min | |
| Oct 7, 11:31 PM CDT | Flash Flood Warning | MAF | Ward, Winkler | 6 hr |
| Oct 7, 11:32 PM CDT | Special Weather Statement | MAF | Jeff Davis | 43 min |
| Oct 8, 12:18 AM CDT | Areal Flood Advisory | MAF | Andrews, Ector, Gaines | 3 hr |
| Oct 8, 1:19 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 41 min |
| Oct 8, 2:38 AM CDT | Special Weather Statement | MAF | 67 min | |
| Oct 8, 2:39 AM CDT | Areal Flood Advisory | MAF | Andrews, Dawson, Gaines, Martin | 3 hr |
| Oct 8, 2:41 AM CDT | Areal Flood Advisory | MAF | Crane, Ector, Midland | 3 hr |
| Oct 8, 4:19 AM CDT | Areal Flood Advisory | MAF | Loving, Pecos, Reeves, Ward, Winkler | 4 hr |
| Oct 8, 5:03 AM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Glasscock, Howard, Martin, Midland and 2 more | 3 hr |
| Oct 8, 5:29 AM CDT | Areal Flood Advisory | MAF | Culberson, Jeff Davis, Presidio, Reeves | 3 hr |
| Oct 8, 5:50 AM CDT | Areal Flood Advisory | MAF | Andrews, Gaines, Loving, Ward, Winkler | 3 hr |
| Oct 8, 6:24 AM CDT | Areal Flood Advisory | MAF | Andrews, Crane, Ector, Ward, Winkler | 3 hr |
| Oct 8, 6:40 AM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Oct 8, 7:49 AM CDT | Special Weather Statement | MAF | Crane | 26 min |
| Oct 8, 8:16 AM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| Oct 8, 8:21 AM CDT | Special Weather Statement | MAF | Crane | 39 min |
| Oct 8, 8:42 AM CDT | Flash Flood Warning | MAF | Brewster, Pecos | 3 hr |
| Oct 8, 9:20 AM CDT | Flash Flood Warning | MAF | Jeff Davis, Pecos, Reeves | 4 hr |
| Oct 8, 10:43 AM CDT | Flash Flood Warning | MAF | Culberson, Jeff Davis, Presidio | 6 hr |
| Oct 8, 10:50 AM CDT | Areal Flood Advisory | MAF | Crane, Ector, Midland, Upton | 3 hr |
| Oct 8, 11:08 AM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Upton, Ward | 112 min |
| Oct 8, 11:33 AM CDT | Areal Flood Advisory | MAF | Reagan, Upton | 3 hr |
| Oct 8, 11:59 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 4 hr |
| Oct 8, 12:10 PM CDT | Flash Flood Warning | MAF | Upton | 4 hr |
| Oct 8, 12:41 PM CDT | Special Weather Statement | MAF | Midland | 64 min |
| Oct 8, 12:58 PM CDT | Areal Flood Advisory | MAF | Martin | 3 hr |
| Oct 8, 1:23 PM CDT | Areal Flood Advisory | MAF | Glasscock | 3 hr |
| Oct 8, 2:38 PM CDT | Special Weather Statement | MAF | Terrell | 52 min |
| Oct 8, 3:18 PM CDT | Areal Flood Advisory | MAF | Reagan | 3 hr |
| Oct 8, 3:20 PM CDT | Areal Flood Advisory | MAF | Borden, Howard, Mitchell, Scurry | 4 hr |
| Oct 8, 4:36 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 3 hr |
| Oct 8, 4:36 PM CDT | Special Weather Statement | MAF | Brewster | 39 min |
| Oct 8, 4:50 PM CDT | River Flood Warning | MAF | Presidio | 23 hr |
| Oct 8, 5:06 PM CDT | Special Weather Statement | MAF | 39 min | |
| Oct 8, 5:22 PM CDT | Areal Flood Advisory | MAF | Brewster, Presidio | 3 hr |
| Oct 8, 6:19 PM CDT | River Flood Warning | MAF | Brewster | 43 hr |
| Oct 8, 6:19 PM CDT | River Flood Warning | MAF | Brewster | 19 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.